MAUDE Adverse Event Report: BAUSCH + LOMB PREMIUM VACUUM PHACO; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB PREMIUM VACUUM PHACO; UNIT, PHACOFRAGMENTATION
Model Number BL5110
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Corneal Edema (1791)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested.A review of the video provided was performed.The video showed an anterior pack assembly in the surgical field.The irrigation tubing was inserted into a glass balanced salt solution bottle and there was fluid seen flowing in the tubing.The cassette is shown while in use, as a person placed a white paper towel alongside the irrigation manifold base on the tubing manifold base.The paper towel absorbed the fluid that could be seen coming from around the irrigation manifold base.The assembly was leaking.The assembly cannot function properly in this condition.The cause of the leak cannot be determined by viewing the video alone.Manufacturing and sterilization records were reviewed and found to be acceptable.Investigation is ongoing.
 
Event or Problem Description
It was reported by a user facility in turkey that during the case, water leaked from the cassette chamber of the device.The case was paused until the pump was dried and a new cassette was installed.Due to the drying time of the cassette chamber the case was prolonged by approximately one hour.Sedation was given to the patient.In addition, while the patient was under the effect of local anesthesia, they moved causing an edema in the cornea.The patient is now in good condition.
 
Additional Manufacturer Narrative
Visual inspection found one opened bl5110 pack assembly, the pack tray and label are not physically damaged.Dried solution was visible on top of the tubing manifold base around the irrigation manifold.A functional test was performed with a syringe filled with water.The water was injected into the iv spike and flowed through the tubing and down to the collection cassette where the water was seen leaking around the irrigation manifold base on the tubing manifold base assembly.The vendor was notified of this complaint and the returned product.The vendor's review of the video confirmed the cassette leaked around the irrigation manifold.The vendor type of damage is typically caused by removing the cassette from the weld nest in the wrong fashion.It can not be determined if the user or manufacturing caused the damage.Root cause can not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
PREMIUM VACUUM PHACO
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19709103
Report Number0001920664-2024-00085
Device Sequence Number11542103
Product Code HQC
UDI-Device Identifier10757770057013
UDI-Public(01)10757770057013(17)260221(10)X3831
Combination Product (Y/N)N
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberBL5110
Device Lot NumberX3831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown